Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 97, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2013, 2:14 AM CDT for Clarke County, Wilcox County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 2:14 AM CDT (07:14 UTC)
- Expired
- Jul 18, 2013, 3:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KMOB 180714
SVRMOB
ALC025-131-180815-
/O.NEW.KMOB.SV.W.0097.130718T0714Z-130718T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 315 AM CDT
* AT 213 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 13 MILES EAST
OF THOMASVILLE...OR 2 MILES WEST OF YELLOW BLUFF...AND MOVING WEST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
YELLOW BLUFF... PINE HILL... THOMASVILLE...
FULTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH MAY
PRODUCE MINOR FLOODING ALONG LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3184 8735 3183 8741 3183 8748 3180 8752
3170 8802 3199 8802 3200 8768 3201 8763
3205 8762 3207 8741
TIME...MOT...LOC 0714Z 073DEG 23KT 3197 8753
$$1 follow-up statement
361
WWUS54 KMOB 180755
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CDT THU JUL 18 2013
ALC025-131-180805-
/O.CAN.KMOB.SV.W.0097.000000T0000Z-130718T0815Z/
WILCOX AL-CLARKE AL-
255 AM CDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CLARKE AND SOUTHWESTERN WILCOX COUNTIES...
AT 246 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
CLARKE AND SOUTHWESTERN WILCOX COUNTIES HAS WEAKENED TO BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3184 8735 3183 8741 3183 8748 3180 8752
3170 8802 3199 8802 3200 8768 3201 8763
3205 8762 3207 8741
TIME...MOT...LOC 0755Z 073DEG 23KT 3189 8783
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:30 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Jul 17, 6:30 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT WED JUL 17 2013 .AVIATION...(00Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH UPPER LEVEL HIGH PRESSURE IN CONTROL. /16 && .SHORT TERM (REST OF THIS AFTERNOON THROUGH THURSDAY)...THE COMBINATION OF SUBSIDENCE FROM THE UPPER HIGH OVER THE MIDWEST/OHIO VALLEY COMBINED WITH MID LEVEL DRY AIR HAS RESULTED IN LITTLE CONVECTIVE DEVELOPMENT THIS AFTERNOON...WITH ONLY A FEW ISOLATED CELLS DEVELOPING ALONG THE SEABREEZE. MORE OF THE SAME IS EXPECTED THROUGH THE REST OF THE AFTERNOON WITH MOST LOCATIONS REMAINING DRY. THE BIG QUESTION FOR THE FORECAST TONIGHT WILL BE THE IMPACT OF A VORT MAX OVER SOUTH CAROLINA AND ANOTHER OVER CENTRAL GEORGIA AS THEY MOVE WSW AROUND THE UPPER RIDGE. SOME OF THE HIGH RES GUIDANCE BRINGS OUTFLOW BOUNDARIES FROM THE CONVECTION OVER GEORGIA AND THE CAROLINAS INTO THE NE CWA THIS EVENING...INITIATING CONVECTION OVER THAT PORTION OF THE FORECAST AREA. CONFIDENCE IS NOT HIGH ON THIS SOLUTION...BUT WILL MAINTAIN A 20-30% RAIN CHANCE THIS EVENING FOR PORTIONS OF SOUTH CENTRAL AL TO ACCOUNT FOR THESE NEARBY PIECES OF UPPER LEVEL ENERGY. LOWS AROUND 70 WELL INLAND TO MID 70S ALONG THE COAST. AN UPPER LOW OVER THE EASTERN GULF IS FORECAST TO MOVE INTO THE NORTH CENTRAL GULF TOMORROW. THIS FEATURE COMBINED WITH A FLATTENING OF THE UPPER LEVEL RIDGE WILL SUPPORT A BETTER ENVIRONMENT FOR ISOLATED TO SCATTERED CONVECTIVE DEVELOPMENT. HOWEVER...FORECAST SOUNDINGS STILL SHOW A DRY...WELL MIXED BOUNDARY LAYER WITH GENERALLY LOW MIXING RATIOS THROUGH 900 MB. THIS WOULD TEND TO LIMIT CONVECTIVE DEVELOPMENT AS UPDRAFTS EVAPORATE IN THE RELATIVELY DRIER LOW LEVEL AIR. THEREFORE...WILL LIMIT RAIN CHANCES TO 30-40% TOMORROW AFTERNOON. WENT WITH A BLEND OF MAV/MET GUIDANCE OF HIGHS WITH HIGHS GENERALLY IN THE LOW 90S AWAY FROM THE COAST. 34/JFB && .LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...AN UPPER RIDGE OVER THE EASTERN STATES WILL BE PLACED BY AN UPPER LEVEL TROUGH DIGGING SOUTHWARD THROUGH EARLY NEXT WEEK. THIS WILL SEND A WEAK SURFACE TROUGH INTO THE SOUTHEAST STATES. THE SURFACE TROUGH COMBINED WITH PLENTY OF DEEP LAYER MOISTURE AND COOLER MID LEVEL TEMPS WILL LEAD TO SCATTERED TO LOCALLY NUMEROUS COVERAGES OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN THE LOW TO MID 70S. /13 && .MARINE...HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL WEAKEN AND SHIFT EAST INTO THE WESTERN ATLANTIC BY FRIDAY. THIS WILL RESULT IN THE EASTERLY FLOW WEAKENING AND BECOMING ONSHORE BY THE END OF THE WEEK. A LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW IS EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS THE HIGH PERSISTS OVER THE WEST ATLANTIC AND GRADUALLY BUILDS WEST ACROSS THE FLORIDA PENINSULA. SEAS ARE STILL 3 TO 5 FEET THIS AFTERNOON. THEY ARE EXPECTED TO SUBSIDE TONIGHT WITH SEAS GENERALLY 2 TO 3 FEET THROUGH MUCH OF THE FORECAST PERIOD. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 92 72 90 71 / 20 30 20 40 20 PENSACOLA 74 92 74 89 76 / 10 30 20 40 20 DESTIN 76 89 76 85 77 / 10 30 20 40 20 EVERGREEN 68 93 70 91 70 / 30 40 20 40 20 WAYNESBORO 70 93 69 91 70 / 20 40 30 40 20 CAMDEN 70 93 70 92 71 / 30 40 30 40 20 CRESTVIEW 68 91 70 90 71 / 20 30 20 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 17, 5:05 AM CDT, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 505 AM CDT WED JUL 17 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 505 AM CDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED MOSTLY OVER THE LOWER HALF OF THE FORECAST AREA LATER THIS AFTERNOON. GUSTING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH TUESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-181200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 505 AM CDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED WELL OFFSHORE OVER THE MARINE AREA MAINLY THIS MORNING. WINDS AND SEAS WILL ALSO BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
In the hours before
Special weather statement, Jul 17, 11:06 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1106 PM CDT WED JUL 17 2013 ALZ056-059-060-180500- CONECUH AL-COVINGTON AL-ESCAMBIA AL- 1106 PM CDT WED JUL 17 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CONECUH... WESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH MIDNIGHT CDT... AT 1101 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF ANDALUSIA TO 12 MILES SOUTH OF ANDALUSIA...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD... RIVER FALLS... RED LEVEL... LIBERTYVILLE... HEATH... GANTT... CAROLINA... ANDALUSIA... US 29 AND CR 43... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 17, 11:59 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1159 PM CDT WED JUL 17 2013 ALZ056-059-060-FLZ001-003-180600- CONECUH AL-COVINGTON AL-ESCAMBIA AL-INLAND SANTA ROSA FL- INLAND ESCAMBIA FL- 1159 PM CDT WED JUL 17 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CONECUH... WESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 100 AM CDT... AT 1153 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF ANDALUSIA TO 16 MILES SOUTHEAST OF EAST BREWTON...AND MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... PINE LEVEL... JAY... FLOMATON... MOLINO... CENTURY... US 29 AND CR 43... RIVERVIEW... POLLARD... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 18, 12:57 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1257 AM CDT THU JUL 18 2013 ALZ055-180700- MONROE AL- 1257 AM CDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONROE COUNTY IN SOUTHWEST ALABAMA THROUGH 200 AM CDT... AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHEAST OF MONROEVILLE...OR 4 MILES EAST OF BEATRICE...AND MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... VREDENBURGH... BEATRICE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Jul 18, 1:51 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 151 AM CDT THU JUL 18 2013 ALZ051>055-180745- CHOCTAW AL-MONROE AL-WASHINGTON AL-WILCOX AL-CLARKE AL- 151 AM CDT THU JUL 18 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHOCTAW... WESTERN MONROE...NORTHEASTERN WASHINGTON...WESTERN WILCOX AND CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 245 AM CDT... AT 146 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES SOUTHEAST OF LINDEN TO 11 MILES NORTHWEST OF FRISCO CITY... MOVING WEST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PENNINGTON... BUTLER... PINE HILL... WHATLEY... THOMASVILLE... JACKSON... GROVE HILL... FULTON... COFFEEVILLE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:24 AM CDT | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.